MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL IMPACTOR; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. FEMORAL IMPACTOR; INSTRUMENT, KNEE
Catalog Number 00578503300
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2- japan.H3- customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that one of the screws securing the impactor pad came loose during impaction.There is no additional information available.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: b4, b5, d2, d4, d9, g1, g3, g6, h1, h2, h3, h6, and h11.Visual examination of the returned femoral impactor identified signs of repeated use (nicked and gouged/strike marks) and one the impactor screws had become loose (would not tighten) which resulted in the impactor head being unsecured.The hole in the plastic impactor head was stripped and would not allow for the screw to tighten properly.The hex impactor head screws also showed signs of wear (slightly rounded).Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.Medical records were not provided.Device history record (dhr) was reviewed for deviations and/ or anomalies with no deviations / anomalies identified.Device has a potential field age of eight years and exhibits signs of repeated use.The root cause of the reported event can be attributed to wear and tear of the device from repeated use over time.This complaint is confirmed through the returned product analysis.If any further information is received which would change or alter any conclusions or information, a supplemental medwatch will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL IMPACTOR
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21796970
Report Number0001822565-2025-00926
Device Sequence Number8249328
Product Code HWA
UDI-Device Identifier00889024192348
UDI-Public(01)00889024192348(10)63571448
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00578503300
Device Lot Number63571448
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date04/08/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown